1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Pump Noob! HELP ME!!!

Discussion in 'Insulin Pump Forum' started by ForeverDreaming, May 31, 2013.

  1. ForeverDreaming

    ForeverDreaming · Active Member

    Messages:
    29
    Likes Received:
    0
    Trophy Points:
    21
    :wave: Hi! My Name Is Emma, I’m 10. I Was Diagnosed With Type 1 Diabetes On The 9th Of May 2012. Last Week I Got My Pump After Doing MDI (Multiple Daily Injections) Since Being Diagnosed. The Pump Is Great, Certainly Better Than MDI (Multiple Daily Injections). But I'm Constantly Going High. Some Days Mother Has To Pick Me Up From School. Today, After Weighing And Measuring My Breakfast Cereal, I Went Up To 15.4. After Having A Corection I Went Up To 20.5, Soon Then To Come Down To 18.6 and 16.3. Then At Lunch I Was 9.0. And Now This Afternoon, I Was 4.8 And Then 3.8 Not Long After Having Juice. This Happens Almost Every Single Day And Mother And I Are Very Confused And Tired For We Have To Get Up At 12:00 AM And 3:00 AM Every Morning. Does Anyone Have Any Advice?... Thanks -Emma
     
  2. Osidge

    Osidge Type 2 · Well-Known Member
    Retired Moderator

    Messages:
    1,272
    Likes Received:
    434
    Trophy Points:
    123
    Hi Emma

    I have moved your post to our pump section. Hopefully someone will be able to help you.

    Take care

    Doug
     
  3. SophiaW

    SophiaW Type 1 · Well-Known Member

    Messages:
    1,015
    Likes Received:
    9
    Trophy Points:
    78
    Hi Emma, have you and your mum contacted your diabetes nurse (DSN) or diabetes consultant for help? She/he would be my first point of call if you're unsure about why your readings are not well controlled. High readings like that could be due to a number of reasons: insulin to carb ratio is not set right, basal is not set right, bubbles in the insulin reservoir or tubing, kinked or blocked canula, error in working out the number of carbs eaten. If you've only been on the pump for a week it could be that your nurse is still fine-tuning all the settings, it can take a few weeks to get everything set up correctly - keep in touch with your nurse and explain all the problems you're having regularly/daily so that he/she can help you get better control.
     
  4. ForeverDreaming

    ForeverDreaming · Active Member

    Messages:
    29
    Likes Received:
    0
    Trophy Points:
    21
    Thanks, Sophia. I'll Ask My Doctors For Help And Keep Trying To Make My BGL Right. :)
     
  5. specialk

    specialk Type 2 · Active Member

    Messages:
    30
    Likes Received:
    21
    Trophy Points:
    28
    my mum is 91 and has pain round the area that she is injecting in her tummy. Is this normal?
    Would an insulin jet injector be suitable.
    She has cancer in her tummy that is growing could this be affected by injecting?

    If this is not the right place to ask I apologise I cannot figure out how to post questions never used a forum before.
    Help please.
     
  6. SophiaW

    SophiaW Type 1 · Well-Known Member

    Messages:
    1,015
    Likes Received:
    9
    Trophy Points:
    78
    What size needles is your mum using? You get different sizes, perhaps a smaller and finer needle would make injecting more comfortable for her (assuming she's not already using the smallest available). Does she rotate her injection sites enough? Injecting into lumps can be painful, lumps can form when the same site is injected into too frequently. She can rotate sites by injecting into her upper arms, buttocks and thighs, as well as her tummy. I would speak with her diabetes team about your concerns, they should be able to offer some help and guidance.
     
  7. Faith*

    Faith* · Well-Known Member

    Messages:
    302
    Likes Received:
    5
    Trophy Points:
    38

    Hi Emma,
    Do you have your basals right? You may need to adjust them slightly to give you more background insulin during the morning. There is something called the Dawn Phenomena where your sugars are elevated in the early hours of the morning due to hormone responses. It looks like your basal may need adjusting during the afternoon to avoid the hypos in the evening.

    Having said that you might have to look at your insulin to carbohydrate ratio's for your meals. What do you currently do?
    For example in the morning I do 1 unit of insulin per 20g carbohydrate but for the rest of the day I need 1 unit per 12g carbohydrate.

    Hope this helps a little. Always contact your DSN for a bit more advice though xx
     
  8. ForeverDreaming

    ForeverDreaming · Active Member

    Messages:
    29
    Likes Received:
    0
    Trophy Points:
    21
    thanks, yes I do have different basil rates throughout the day and my doctors are often changing my carb to unit ratio so I am still learning but thanks a heap for advice!
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook